It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Lupus Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-13-2007, 11:51 PM   #1
Member
(female)
 
Join Date: Oct 2006
Posts: 98
Funnygirl2 HB User
Inderal & Drug Induced Lupus

Hi!! New Here!!! Just wondering about the above topic, I'm 40 and have been on Inderal (low dose ) for over 10 years, I'm now showing a Positive ANA, low positive RF and am having joint pain....could the Inderal be the reason...just wondering if anyone has any info on this?? I'm on Prednisone at present for a painful thumb joint that just "developed:" overnight last Sunday, OUT OF NOWHERE!!! I'm scared and new to all of this...Help!! Jen

 
Old 09-16-2007, 07:42 AM   #2
Junior Member
(female)
 
Join Date: Sep 2007
Location: Dunedin,Fl USA
Posts: 15
indra23 HB User
Re: Inderal & Drug Induced Lupus

i am glad you asked this question ,i too am on inderal and have been since i was 29yrs. old,am 53 now. i have a mitral valve prolapse and have severe irregular heartbeats-my heart rate will go to high 200's suddenly and stop just as suddenly, called pat. have tryed other meds to try and control it but they have not worked.i have had 2 different rheumies tell me my lupus is not drug induced,but i still wonder about the inderal. i am looking forward to the answers you get from others. wish i could help you more, but looks like we are in the same boat on this one. love always,indra23

 
Sponsors Lightbulb
   
Old 09-16-2007, 10:55 AM   #3
Senior Veteran
(female)
 
Join Date: Nov 2004
Location: UK
Posts: 1,567
goldenwings HB User
Smile Re: Inderal & Drug Induced Lupus

Hello there,

This is a duplicated post.

goldenwings
__________________
I am not a medical doctor, I only speak from my own experience of the illnesses I discuss here.

Last edited by goldenwings; 09-16-2007 at 11:07 AM.

 
Old 09-16-2007, 11:05 AM   #4
Senior Veteran
(female)
 
Join Date: Nov 2004
Location: UK
Posts: 1,567
goldenwings HB User
Smile Re: Inderal & Drug Induced Lupus

Hi there,

Inderal is a beta blocker and its generic name is propranolol. This class of drugs is used for hypertension, angina, anxiety and rapid heart beats. Side effects are fatigue, nausea, sleep disturbances, slow pulse, and impotence.

Drug-induced lupus comes on suddenly in a small number of people taking certain drugs. These medictions have to be taken over quite a long period of time and in high'ish dosages. It can mimic SLE causing joint pains, skin rashes, fatigue and some of the other SLE symptoms.

Drugs that have definite proof of an association with drug-induced lupus include - Procainamide (Procan or Pronestyl), Hydralazine (Apresoline or Apresazide), Isoniazid (INH), Quinidine, & Phenytoin (Dilantin).

The widely used acne drug Minocycline, has been shown to cause drug induced lupus symptoms.

Drugs such as Septrin, ibuprofen, sulfa drugs, don't cause drug-induced lupus is such, but they can exacerbate true underlying lupus, and then might cause lupus flares.

Drug-induced lupus is different from true lupus in that blood tests are different, heart, lung and kidney involvement is rare. Most patients don't fulfil the criteria for SLE. The symptoms stop when the drug is discontinued, although it can sometimes take up to a few weeks for them to disappear completely.

As with any medication, prescription or OTC, check on the interaction that might happen.

Hope this helps in some way. Take care

goldenwings
__________________
I am not a medical doctor, I only speak from my own experience of the illnesses I discuss here.

 
Old 09-26-2007, 07:00 AM   #5
Newbie
(female)
 
Join Date: Sep 2007
Location: Overland Park, KS, USA
Posts: 1
kctate HB User
Re: Inderal & Drug Induced Lupus

Inderal side effects & drug interactions can be extremely serious.

Twenty years ago I took Inderal and developed heart valve damage and Lupus... I have been living with this ever since. This week I am having tests to isolate severe damage to a second valve from a recent Lupus flare. I may be facing heart surgery now.

For me, it ALL began with INDERAL, and it nearly killed me. Since that pivotal moment, my life has never been the same.

For years the drug companies, the FDA, and the doctors have been fully aware that Inderal is known to cause Full-Blown Lupus. Still, only the bravest of my Doctors have had the courage to discuss this with me openly.

Inderal now has strong warning labels. If you have not read the full label, I recommend you do so.

Several Internet drug indexes clearly identify the link to Lupus now. I suggest you do some research...and discuss the matter with every doctor who will talk with you. (They are not easy to find)

You will find many educated and well meaning people who will eagerly defend Inderal as having helped millions...and it has. But, for many of us, life has been forever changed.

Be very careful of this medication!

Tate

Last edited by kctate; 09-26-2007 at 07:04 AM. Reason: spelling

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Drug induced lupus???? AliRah Lupus 7 07-09-2008 04:01 AM
Inderal LA (Propranolol) - Can it cause "Weight Gain, Insomnia, Hair Loss, Memory..." Just-A-Boy Hair Loss / Alopecia 3 12-01-2007 05:04 AM
Tired, achey back, numbness in hands rashes & very low iron cdugy Lupus 1 11-02-2007 04:08 AM
Drug Induced Lupus huckfinn Lupus 5 10-15-2007 08:11 PM
Inderal & Drug Induced Lupus Funnygirl2 Immune Disorders 1 09-15-2007 04:04 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



VeeJ (170), ladybud (41), AngelicBrat (16), luca689 (7), neveragain444 (6), ksp (6), luvinmusiq (5), brooklyngirl (4), Daisygrace (4), AgedFlowerChild (3)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (856), janewhite1 (823), Titchou (771), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 06:30 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!